Alert archive / Georgia / Red Flag Warnings in 2010

Red Flag Warning 22, NWS Atlanta, GA

May 8, 201096 counties in Georgia

NWS Atlanta, GA issued this red flag warning at May 8, 2010, 3:18 AM EDT for 96 counties in Georgia. It took effect at May 8, 2010, 9:00 AM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2010, 3:18 AM EDT (07:18 UTC)
In effect from
May 8, 2010, 9:00 AM EDT
Expired
May 8, 2010, 8:00 PM EDT
In force
11 hr
Issued by
NWS Atlanta, GA
All 96 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2010-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2010-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1128 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1482 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

274 
WWUS82 KFFC 080718
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
318 AM EDT SAT MAY 8 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081530-
/O.NEW.KFFC.FW.W.0022.100508T1300Z-100509T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
318 AM EDT SAT MAY 8 2010

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EDT
THIS EVENING FOR NORTH AND CENTRAL GEORGIA FOR WIND GUSTS OF 25 
MILES AN HOUR...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
EDT THIS EVENING.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH WIND GUSTS OF 25 
MPH...TO CREATE DANGEROUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL
FORESTS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

&&



$$
2 follow-up statements
542 
WWUS82 KFFC 081905
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT SAT MAY 8 2010

GAZ066>072-078>083-089>096-102>110-090315-
/O.CAN.KFFC.FW.W.0022.000000T0000Z-100509T0000Z/
/O.NEW.KFFC.FW.A.0015.100509T1700Z-100510T0000Z/
TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-
PULASKI-WILCOX-DODGE-TELFAIR-
305 PM EDT SAT MAY 8 2010

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING ACROSS PORTIONS OF CENTRAL GEORGIA FOR LOW RELATIVE
HUMIDITIES...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. 

THE RED FLAG WARNING THAT WAS IN EFFECT FOR THIS AREA THIS
AFTERNOON HAS BEEN CANCELLED. RELATIVE HUMIDITIES WILL NOT DROP
BELOW CRITICAL LEVELS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WATCH INCLUDES THE OCONEE NATIONAL FOREST. DRY FUEL MOISTURE
CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 20 TO 25
PERCENT AND NORTH WINDS OF 5 TO 10 MPH. THIS WILL CREATE
DANGEROUS FIRE WEATHER CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE
DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS IN 12 TO
96 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH.

&&

$$

GAZ056-058>062-073>076-084>086-097-098-111>113-082015-
/O.CAN.KFFC.FW.W.0022.000000T0000Z-100509T0000Z/
SPALDING-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-WILKINSON-JOHNSON-EMANUEL-LAURENS-TREUTLEN-
WHEELER-MONTGOMERY-TOOMBS-
305 PM EDT SAT MAY 8 2010

...RED FLAG WARNING IS CANCELLED FOR PORTIONS OF CENTRAL GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
RED FLAG WARNING.

RELATIVE HUMIDITIES WILL NOT DROP TO BELOW CRITICAL LEVELS THIS
AFTERNOON.

$$

GAZ001>009-011>016-019>025-027-030>039-041>055-057-090000-
/O.CON.KFFC.FW.W.0022.000000T0000Z-100509T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
HENRY-
305 PM EDT SAT MAY 8 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING FOR PORTIONS OF NORTH GEORGIA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH WIND GUSTS OF
25 MPH...TO CREATE DANGEROUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL
FORESTS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

&&

$$
544 
WWUS82 KFFC 090012
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
812 PM EDT SAT MAY 8 2010

GAZ001>009-011>016-019>025-027-030>039-041>055-057-090115-
/O.EXP.KFFC.FW.W.0022.000000T0000Z-100509T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
HENRY-
812 PM EDT SAT MAY 8 2010

...RED FLAG WARNING HAS EXPIRED FOR NORTH GEORGIA...

THE RED FLAG WARNING IS NO LONGER IN EFFECT.

RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL VALUES TONIGHT AND
THUS RED FLAG CONDITIONS ARE NO LONGER EXPECTED.

$$

GAZ066>072-078>083-089>096-102>110-090815-
/O.CON.KFFC.FW.A.0015.100509T1700Z-100510T0000Z/
TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-
PULASKI-WILCOX-DODGE-TELFAIR-
812 PM EDT SAT MAY 8 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR LOW RELATIVE HUMIDITIES...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WATCH INCLUDES THE OCONEE NATIONAL FOREST. DRY FUEL MOISTURE
CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 20 TO
25 PERCENT AND NORTH WINDS OF 5 TO 10 MPH. THIS WILL CREATE
DANGEROUS FIRE WEATHER CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE
DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS IN 12 TO
96 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH.

&&

$$

19

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at May 8, 3:11 AM EDT, 7 minutes earlier.

Area forecast discussion, May 8, 3:11 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 AM EDT SAT MAY 8 2010

.SHORT TERM /TODAY THROUGH MONDAY/...
SHORT TERM MODELS ARE IN GOOD AGREEMENT AS FAR AS TRACK OF UPPER
LOW AND TIMING OF THE WEAKENING COLD FRONT MOVING ACROSS THE AREA
TODAY. THE BEST INSTABILITY ASSOCIATED WITH THE FRONT IS ALONG AND
AHEAD OF IT. CLOUDS ARE LIMITED AHEAD OF THE FRONT WHICH WILL
ALLOW SOME HEATING...ESPECIALLY ACROSS CENTRAL GEORGIA AS THE
FRONT APPROACHES THIS AFTERNOON...WITH ADDITIONAL SUPPORT FOR
CONVECTION FROM A WEAK IMPULSE TREKING ACROSS THE AREA AS WELL.
SURFACE DEWPOINTS ARE ALREADY IN THE MID 60S ACROSS THE FORECAST
AREA SO THERE IS ENOUGH MOISTURE TO WARRANT SLIGHT CHANCE POPS
OVER THE AREA...MAINLY NORTH GEORGIA THIS MORNING AND CENTRAL
GEORGIA THIS AFTERNOON. BY TONIGHT...THE UPPER LEVEL FLOW FLATTENS
OVER MUCH OF THE SOUTH AS BROAD SURFACE HIGH PRESSURE BUILDS INTO
THE AREA. A SHORT WAVE ENTERING CALIFORNIA SUNDAY MORNING DEEPENS
AS IT APPROACHES THE ROCKY MOUNTAINS...INDUCING UPPER LEVEL
RIDGING OVER THE GULF BY LATE SUNDAY INTO MONDAY...MODELS HOWEVER
ARE NOT AS STRONG WITH THE RIDGING AS THEY WERE 24 HOURS AGO AND
ARE ALLOWING MORE MOISTURE INTO NORTH AND WEST GEORGIA BY MONDAY
AFTERNOON. ONCE AGAIN ONLY ENOUGH TO SUPPORT SLIGHT CHANCE POPS
ACROSS THE AREA AS A WEAK IMPULSE TRACKS AROUND THE UPPER LEVEL
FLOW.

GUIDANCE IN LINE FOR TEMPERATURES THROUGH THE SHORT TERM AND WILL
NOT STRAY TOO FAR. COOLER AIR FILTERING INTO THE AREA BEHIND THE
WEAK FRONT TODAY MAY KEEP NORTHERN AREAS BELOW MAV/MET BUT ONLY BY
A DEGREE OR SO.

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE SURFACE HIGH CONTINUES TO SHIFT EASTWARD OFFSHORE...AS THE UPPER
LEVEL SHORT WAVE LIFTS INTO THE GREAT LAKES AREA.  GOOD RETURN FLOW
ACROSS THE AREA AND WEAK UPPER LEVEL IMPULSE WILL KEEP SLIGHT CHANCE
POPS OVER PORTIONS OF NORTH GEORGIA MONDAY NIGHT INTO EARLY
WEDNESDAY. THE SURFACE FRONT ONCE AGAIN SETS UP NORTH OF THE
FORECAST AREA AS UPPER LEVEL RIDGING BUILDS INTO THE SOUTHEAST
THROUGH THE END OF THE WORK WEEK. WILL LEAN HEAVILY TOWARD THE
DRIER ECMWF THIS RUN. TEMPERATURES WARM THROUGH THE EXTENDED
PERIODS TO JUST ABOVE NORMAL.

&&

.FIRE WEATHER...
GUSTY WINDS TO 25 MPH BEHIND THE FRONT WILL COMBINE WITH ALREADY
DRY FUEL MOISTURES TO SUPPORT A RED FLAG WARNING ACROSS THE
FORECAST AREA THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          78  46  73  47  75 /  10   5   0  10  10
ATLANTA         74  47  69  50  74 /  10   5   0  10  20
BLAIRSVILLE     73  43  66  44  68 /  20  10   5   5  10
CARTERSVILLE    72  44  69  45  75 /  20  10   5  20  20
COLUMBUS        80  50  75  52  78 /  20   0   0  10  20
GAINESVILLE     76  48  68  49  72 /  20  10   5  10  10
MACON           82  47  75  48  80 /  20   0   0   5  10
ROME            72  44  70  47  74 /  20  10   5  20  20
PEACHTREE CITY  76  43  72  44  74 /  20   0   0  10  20
VIDALIA         85  55  75  52  80 /  20   0   0   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 9 AM THIS MORNING TO 8 PM EDT THIS EVENING
FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...
BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY...
DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

&&

12
Hazardous weather outlook, May 7, 5:30 PM EDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT FRI MAY 7 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
530 PM EDT FRI MAY 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHWEST GEORGIA LATE
TONIGHT.

.SYNOPSIS...
A COLD FRONT WILL PUSH ACROSS NORTH GEORGIA LATER TONIGHT BRINGING
WITH IT THE CHANCE OF SHOWERS AND POSSIBLY A THUNDERSTORM.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ISOLATED THUNDERSTORMS WILL BE CLOUD TO
GROUND LIGHTNING. THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT WILL
BE AFTER MIDNIGHT ACROSS NORTHWEST GEORGIA...MAINLY NORTHWEST OF A
CARROLLTON TO GAINESVILLE LINE.

.DISCUSSION...
A LAYER OF WARM AIR IN THE MID-LEVELS OF THE ATMOSPHERE SHOULD BE
STRONG ENOUGH PREVENT THUNDERSTORMS THROUGH THIS EVENING...THOUGH AN
ISOLATED THUNDERSTORM OR TWO TO DEVELOP LATE TONIGHT AS A BAND OF
WEAK TO MODERATE INSTABILITY ARRIVES AHEAD OF AN APPROACHING COLD
FRONT FROM THE NORTHWEST. WITH CAPES OF 500 TO 1000 IN AN
ENVIRONMENT OF MODERATE DEEP LAYER WIND SHEAR...SOME STORMS MAY HAVE
SMALL HAIL AND GUSTY WINDS...HOWEVER SEVERE THUNDERSTORMS ARE NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY FOR NORTH
AND CENTRAL GEORGIA...THEN AGAIN ON MONDAY ACROSS NORTH GEORGIA.
ISOLATED AFTERNOON THUNDERSTORMS ARE ALSO POSSIBLE BOTH TUESDAY
AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 3:05 PM EDTFire Weather WatchFFCBibb, Bleckley, Chattahoochee, Crawford, Crisp, Dodge and 24 more12 hr

Nearby

Red Flag Warnings in Georgia, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.